Acute Psychotic Episode in Psychostimulant Drug Addicted Teenager
American Journal of Psychiatry and Neuroscience
Volume 5, Issue 6-1, November 2017, Pages: 23-23
Received: Oct. 10, 2017; Accepted: Oct. 12, 2017; Published: Oct. 13, 2017
Views 1784      Downloads 142
Authors
Lavinia Alexandra Moroianu, Department of Psychiatry, “Dunărea de Jos” University, Galați, Romania
Alexandru Bogdan Ciubară, Department of Morphological and Functional Sciences, “Dunărea de Jos” University, Galați, Romania
Anamaria Ciubară, Department of Psychiatry, “Dunărea de Jos” University, Galați, Romania
Aurel Nechita, Clinical Department, “Dunărea de Jos” University, Galați, Romania
Article Tools
Follow on us
Abstract
Background: Consumption of psychostimulant drugs is a medical problem of the entire world because of the growing number of consumers, while developing global drug trafficking. The predisposition for psychostimulant drugs is primarily influenced by the psychological structure of the individual (persons instability, histrionic personality, anxious type), the individual's age, but also depending on social, environmental, family, professional factors. Prevalence of drug use is highest in the age group between 16-30 years when teenagers are prone to increased vulnerability, especially those with serious emotional problems.
Aims:To emphasize the importance of recording and following the intellectual, emotional and social development of the addictive teenagers after a psychotic episode induced by drugs consumption and adapting treatment for each of these pacients.
Methods: Use of psychostimulant drugs can cause symptoms of psychosis. People who are addicted to psychostimulant drugs can experience psychotic symptoms. Approaching this pathology in terms of a clinical case aims to highlight the symptoms of an acute psychotic episode, its origin, the correct diagnosis, early treatment and evolution of a teenager patient with such an addiction. The intensity of the symptoms depends on the type of the psychostimulant drug, the timing and duration of consumption, and the dosage. In many cases, people only need to take antipsychotics for a short time to get their symptoms under control. People with schizophrenia may have to stay on medications for life.
Results and Discussions: It is also very important to recognize an acute psychotic episode and administer an early treatment which can change the course of a potentially illness. It is required a fast and adequate medical intervention established by a multidisciplinary team formed by a psychiatrist, a psychologist and a medical assistant who can help stopping the consumption of psychostimulant drugs, for following up the evolution of the patient, the acceptance of the treatment and also for social reinsertion.
Conclusion: In Romania, it is compulsory to understand the necessity of a multidisciplinary team to work together for the wellbeing of a patient, for the family and friends of the patients to recognize and to admit the modifications in someone’s behavior and the administration of adequate medication in early stages of an illness to change its` course or to stop its’ evolution.
Keywords
Teenagers-Addictions, Psychostimulant Drugs, Psychotic Symptoms, Schizophrenia
To cite this article
Lavinia Alexandra Moroianu, Alexandru Bogdan Ciubară, Anamaria Ciubară, Aurel Nechita, Acute Psychotic Episode in Psychostimulant Drug Addicted Teenager, American Journal of Psychiatry and Neuroscience. Special Issue: “In and out of Your Mind” Abstracts of 1st Eastern European Conference of Mental Health. Vol. 5, No. 6-1, 2017, pp. 23-23. doi: 10.11648/j.ajpn.s.2017050601.33
Copyright
Copyright © 2017 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
ADDRESS
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
U.S.A.
Tel: (001)347-983-5186